MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE HANDS-FREE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE HANDS-FREE; PUMP, BREAST, POWERED
Model Number 101045436
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service asked if the customer would like a different size breast shield.In follow up with a complaint handler on 10/04/2024, the customer indicated that she developed mastitis on (b)(6) 2024 and was prescribed an antibiotic, which she just finished.She indicated that the replacement breast shields were working, and her pumping experience has improved, and her mastitis was resolved.Based on the results of our internal investigation (reference number (b)(4) ), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2024, the customer emailed medela llc and alleged she had mastitis and needed smaller breast shields to use with her pump in style breast pump.

Brand Name
PUMP IN STYLE HANDS-FREE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
1101 corporate drive IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key20383312
Report Number1419937-2024-00017
Device Sequence Number6565832
Product Code HGX
UDI-Device Identifier00020451454368
UDI-Public00020451454368
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101045436
Device Catalogue Number101045436
Device Lot Number0000689201
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/07/2024
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale